Open Access
October, 1967 On Estimation of the Mode
J. H. Venter
Ann. Math. Statist. 38(5): 1446-1455 (October, 1967). DOI: 10.1214/aoms/1177698699


Let $Y_1, \cdots, Y_n$ be an ordered sample from a density with mode $\theta$. We propose to estimate $\theta$ by suitable points in the interval formed by the first and the last of those $s$ consecutive $Y_i$'s which are closest together. Choices of $s$ which yield consistency of these estimates, the speed of convergence and asymptotic distributions are discussed in this paper.


Download Citation

J. H. Venter. "On Estimation of the Mode." Ann. Math. Statist. 38 (5) 1446 - 1455, October, 1967.


Published: October, 1967
First available in Project Euclid: 27 April 2007

zbMATH: 0245.62033
MathSciNet: MR216698
Digital Object Identifier: 10.1214/aoms/1177698699

Rights: Copyright © 1967 Institute of Mathematical Statistics

Vol.38 • No. 5 • October, 1967
Back to Top